Alert archive / Missouri / River Flood Watches in 2021
River Flood Watch 5, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood watch at Mar 16, 2021, 8:45 PM CDT for Clark County, Missouri. It took effect at Mar 18, 2021, 11:17 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2021, 8:45 PM CDT (01:45 UTC)
- In effect from
- Mar 18, 2021, 11:17 PM CDT
- Expired
- Mar 17, 2021, 10:06 AM CDT
- In force
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, MO
The river
Written for the forecast point Fox River (IA/MO) at Wayland (WYLM7).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05495000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
148 WGUS63 KDVN 170145 FFADVN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Quad Cities IA IL 845 PM CDT Tue Mar 16 2021 ...The National Weather Service in Quad Cities IA IL has issued a Flood Watch for the following rivers in Missouri... Fox River at Wayland affecting Clark County. .At this time there is limited confidence associated with rainfall amounts and location of predicted rainfall. As the forecast becomes more certain, these watches will either be upgraded to a warning or cancelled. If rainfall in the basin is less than predicted, the forecast river stage may not be reached. Conversely, if rainfall is more than predicted, the river may crest higher. . River Forecasts include past precipitation and forecast precipitation for the next 48 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. Additional information is available at www.weather.gov/quadcities. The next statement will be issued early Wednesday morning. && MOZ010-170945- /O.NEW.KDVN.FL.A.0005.210319T0417Z-210321T1847Z/ /WYLM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 845 PM CDT Tue Mar 16 2021 The National Weather Service in Quad Cities has issued a * Flood Watch for the Fox River at Wayland. * From Thursday evening to Sunday afternoon. * At 7:30 PM CDT Tuesday the stage was 3.6 feet. * Flood stage is 15.0 feet. * Flooding is possible. * Forecast...Flood stage may be reached late Thursday evening. && LAT...LON 4060 9188 4035 9147 4031 9149 4052 9194 $$ Speck
2 follow-up statements
947
WGUS63 KDVN 170853
FFADVN
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Quad Cities IA IL
353 AM CDT Wed Mar 17 2021
...The Flood Watch continues for the following rivers in Missouri...
Iowa...Illinois...
Fox River at Wayland affecting Clark County.
English River at Kalona affecting Washington and Johnson Counties.
North Skunk River near Sigourney affecting Keokuk County.
Skunk River at Augusta affecting Henry IA, Lee and Des Moines
Counties.
La Moine River at Colmar affecting Hancock and McDonough Counties.
River Forecasts include past precipitation and forecast
precipitation for the next 48 hours.
At this time there is limited confidence associated with rainfall
amounts and location of predicted rainfall.
As the forecast becomes more certain, these watches will either be
upgraded to a warning or cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be alert
for possible flood warnings. Those living in areas prone to flooding
should be prepared to take action should flooding develop.
Additional information is available at www.weather.gov/quadcities.
The next statement will be issued this morning.
&&
MOZ010-171700-
/O.EXT.KDVN.FL.A.0005.210319T0417Z-210321T1846Z/
/WYLM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
353 AM CDT Wed Mar 17 2021
The Flood Watch continues for
the Fox River at Wayland.
* From Thursday evening to Sunday afternoon.
* At 2:30 AM CDT Wednesday the stage was 3.8 feet.
* Flood stage is 15.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached late tomorrow evening.
* Impact...At 15.0 feet, Water affects agricultural land on the
south bank.
&&
LAT...LON 4060 9188 4035 9147 4031 9149 4052 9194
$$
IAZ064-077-171700-
/O.CON.KDVN.FL.A.0001.210319T0448Z-210321T1500Z/
/KALI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
353 AM CDT Wed Mar 17 2021
The Flood Watch continues for
the English River at Kalona.
* From Thursday evening to Sunday morning.
* At 3:00 AM CDT Wednesday the stage was 8.4 feet.
* Flood stage is 14.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached late tomorrow evening.
* Impact...At 14.0 feet, Agricultural land along the river begins to
flood.
&&
LAT...LON 4151 9194 4152 9153 4146 9152 4144 9173
4148 9194
$$
ILZ034-035-171700-
/O.CON.KDVN.FL.A.0004.210319T1143Z-210322T0651Z/
/CLMI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
353 AM CDT Wed Mar 17 2021
The Flood Watch continues for
the La Moine River at Colmar.
* From Friday morning to late Sunday night.
* At 2:45 AM CDT Wednesday the stage was 6.9 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Friday morning.
* Impact...At 20.0 feet, Water affects the lowest portions of
Lambert Road and affects Lamar Road approximately 100 feet north
of the intersection with County Road 26.
&&
LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
4040 9102
$$
IAZ076-171700-
/O.CON.KDVN.FL.A.0002.210319T1245Z-210321T1400Z/
/SIGI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
353 AM CDT Wed Mar 17 2021
The Flood Watch continues for
the North Skunk River near Sigourney.
* From Friday morning to Sunday morning.
* At 3:30 AM CDT Wednesday the stage was 9.2 feet.
* Flood stage is 16.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Friday morning.
* Impact...At 16.0 feet, Water affects agricultural land, some
county roads, and farm houses.
&&
LAT...LON 4124 9206 4129 9240 4134 9240 4131 9213
4126 9201
$$
IAZ088-089-099-171700-
/O.CON.KDVN.FL.A.0003.210319T1800Z-210322T0345Z/
/AGSI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
353 AM CDT Wed Mar 17 2021
The Flood Watch continues for
the Skunk River at Augusta.
* From Friday afternoon to Sunday evening.
* At 3:30 AM CDT Wednesday the stage was 7.0 feet.
* Flood stage is 15.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Friday afternoon.
* Impact...At 16.0 feet, Water floods some agricultural land near
the river.
&&
LAT...LON 4090 9164 4095 9159 4088 9149 4088 9144
4076 9118 4076 9111 4072 9112 4070 9111
4067 9112 4070 9120 4074 9130 4081 9146
4083 9153
$$
Gross448 WGUS63 KDVN 171506 FFADVN Flood Watch National Weather Service Quad Cities IA IL 1006 AM CDT Wed Mar 17 2021 ...The Flood Watch is cancelled for the following rivers in Missouri... Fox River at Wayland affecting Clark County. MOZ010-171615- /O.CAN.KDVN.FL.A.0005.210319T0417Z-210317T1506Z/ /WYLM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1006 AM CDT Wed Mar 17 2021 The Flood Watch is cancelled for the Fox River at Wayland. * At 9:30 AM CDT Wednesday the stage was 3.8 feet. * Flood stage is 15.0 feet. * Forecast...The forecast heavy rainfall has shifted further to the south. As a result the river is expected to remain below flood stage. && LAT...LON 4060 9188 4035 9147 4031 9149 4052 9194 $$ 08
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood watch went out at Mar 16, 6:39 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 16, 6:39 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 639 PM CDT Tue Mar 16 2021 ...AVIATION UPDATE... .SYNOPSIS... Issued at 315 PM CDT Tue Mar 16 2021 GOES-16 visible satellite shows stratus blanketing the area and much of the region, with some breaks mostly noted into portions of central and southern Iowa. The combination of low clouds and easterly winds have limited diurnal rises, with mid/upper 30s north half also with aid of snow cover and around 40/lower 40s far south. Regional radar imagery shows a little bit of mixed precipitation occurring well to our west across portions of northeast Nebraska, southeast South Dakota, southwest Minnesota, and northwest Iowa within a weak inverted surface trough/low level convergence axis and some upper level positive vorticity advection. && .SHORT TERM...(This Evening through Wednesday) ISSUED AT 315 PM CDT Tue Mar 16 2021 Some weak positive vorticity advection and mid level warm advection may assist some spotty precipitation later this evening and overnight, especially west of the Mississippi River. Thermal parameters and soundings would support a potential mixed bag. Any amounts would be rather light and marginal surface temperatures should preclude any widespread notable impacts. Cooling boundary layer beneath generally continued mid level ridging will be favorable for the stratus to persist. This should limit diurnal ranges with lows tonight mostly in the lower to middle 30s, and a few upper 30s far south. Easterly flow and sufficient mixing with a bit of drier advection appears likely to preclude any fog issues. Wednesday, ascent will gradually increase during the day between a weakening but approaching Dakotas low and more vigorous upper low swinging into the Southern Plains. This should foster a strengthening moisture advective component and an expansive precipitation conveyor ahead of mid level trough axis. This could feature a continued mix into the morning across portions of northeast Iowa, but otherwise primarily rain/showers. Amounts should be generally light at around 0.25 inch or less. Highs will be topping out in the 40s most locations, but can't rule out some areas north staying into the 30s. .LONG TERM...(Wednesday Night through next Tuesday) ISSUED AT 315 PM CDT Tue Mar 16 2021 Latest assessment of the large closed cyclone complex rolling eastward from the southern plains to the OH RVR Valley, is a bit southward track adjustment with the sfc low deepening to around 998 MB acrs central IL on Thu. Still using a TROWAL fed precipital water feed of 80th+ percentile 0.70 to around and inch to fuel a significant precip event acrs portions of the CWA Wed night into THU. Rainfall amounts: Looking at the forcing, TROWAL moisture feed and somewhat south track adjustment(especially on the 12z ECM), feel rainfall amounts will range more 1-2 inches south of I80, 0.75 to 1" along I80, and 0.20 to 0.50"s acrs the northwest third of the CWA. Still a potential for heavy rain of 2-3" south of a Keosaqua IA to Macomb IL by Thu afternoon. Can't rule out the need for a flash flood warning if convective elements really take hold in these southern areas, but overall they have been drier and less snow melt impacted and may be able to take a round of good rains over 12-18 hrs or so without widespread flooding problems. Will hold off a flood watch for now, but have thought about it. Several rivers will experience rises though, see hydrology section. Drainage ditches and creeks too will swell up some. Winds: Extent of pressure gradient tightness, depth of cyclone, and fcst sounding indicated mixed down/sfc momentum transfer winds suggest an advisory may be needed Wed night and Thu for most of the area, northeasterly gales of 20-30 MPH and gusts to 45 MPH. Some gravity wave enhancement off MO cyclone may drive even higher gusts at times especially Thu morning. Thunder: Fcst soundings and plan view elevated instability plumes suggest some embedded thunder Wed night south of I80. Small hail possible but storm bearing column saturating to an extent that larger size may be limited. Wintry Mix: Strong dynamical cooling suggested by several models and later run CAMs late Wed night and Thu morning may allow for a rain- snow mix or switch over to all wet snow on northwest and southwestern fringe of def zone shield. Sfc layer ambient temps and wet bulb zero's still look too mild for much snow accum to occur especially Thu morning, but stronger rates early may allow for a wet dusting to 1 inch in spots, especially the far southwestern CWA southwest of the MT Pleasant IA area. Normally this type/amounts of wet snow would not be a deal, but combined with strong winds may be a localized visibility/travel hazard if it occurs. Temps: Lows in the mid to upper 30s Wed night, and fcst highs for Thu in the mid to upper 40s may be generous in some spots. Rest of extended...in brief, a thermally moderating and dry weekend to look forward too, before another large cyclone possibly impacts the region early next week with showers and thunderstorms. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) ISSUED AT 635 PM CDT Tue Mar 16 2021 Persistent stratus will linger through the forecast period either on the low end of MVFR or higher end of IFR. This should help limit widespread development of LIFR fog. A system in the Plains will begin pushing rain into the early from the early morning hours south to around mid day further north. This will help lock in IFR ceilings through the day tomorrow. && .HYDROLOGY... Issued at 1224 PM CDT Tue Mar 16 2021 Potentially significant rainfall across the area from a large storm system may drive several rivers to action stage or even over flood late this week and into the upcoming weekend. Current thinking suggests that the higher amounts will be more in the south making the basins along and south of the I-80 corridor more susceptible to rises and at least some minor flooding. But with still some uncertainty of the exact rainfall amounts and placements, will go with River Flood Watches for now for the potentially most impacted river sites: The Skunk River at Augusta and near Sigourney, The English River at Kalona, and the La Moine River at Colmar. As the forecast becomes more certain, these watches will either be upgraded to a warning or cancelled. The Skunk River has the potential for moderate flooding if the full higher end forecast rainfall occurs. With the Wapsi near De Witt already high from recent snow melt run off, it won't take much for it to start rising again and have issued a new warning for an upgrade to moderate flooding being reached again Thursday night. Other river basins where at least the action river stage may be reached and surpassed are on the Iowa, the Fox, the Rock, and possibly the Pecatonica(if moderate rain can surge farther north). Of a higher profile, will be looking at the main stem Mississippi River south of the Quad Cities from Keithsburg to Burlington, as well as Gregory Landing. These sites may at least eventually go above action stage, with Gladstone and Burlington possibly nearing the flood stage late in the weekend. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...McClure SHORT TERM...McClure LONG TERM...12 AVIATION...Wolf HYDROLOGY...12
Hazardous weather outlook, Mar 16, 3:12 PM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 312 PM CDT Tue Mar 16 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-172015- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 312 PM CDT Tue Mar 16 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT The lower Wapsipinicon river near Dewitt is experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Total rainfall of 1 to 3 inches is possible Wednesday through Thursday along and particularly south of the Interstate 80 corridor. Isolated thunderstorms are possible across the southern outlook area Wednesday and Wednesday night. Strong northeast winds are expected Wednesday night into Thursday with gusts up to 45 mph possible. Runoff from the widespread rainfall this week will lead to rises on area rivers into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon or tonight.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:28 PM CDT | Wind Advisory | DVN | Clark, Scotland | 29 hr |
Nearby
River Flood Watches in Missouri, 2021Every river flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.